MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREF.GUIDING SHEATH W/MULT.CRV; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREF.GUIDING SHEATH W/MULT.CRV; INTRODUCER, CATHETER
Catalog Number 301803M
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with preface sheath and the valve leaking and side port leaking issues were observed.The valve on the preface sheath was leaking and there was bleed back coming from the sheath.They exchanged the preface sheath and the issue was resolved and the case was continued.There was no patient consequence reported.Additional information was received.Physician stated that the blood was leaking back out of the opening for the catheter insertion as well as side port.Unknown if the hemostatic valve dislodged.Unknown if the brim cap/hub became detached from the sheath.The sheath was being used on the patient, but it was exchanged right away after noticing the leakage.It was used in the patient under approximately 10 minutes.Air did not enter the patient¿s body.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 20-jan-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with preface sheath and the valve leaking and side port leaking issues were observed.The device evaluation was completed on (b)(6)2025.The product was returned to johnson & johnson medtech for evaluation.It was sent to the device manufacturer for further investigation.Visual and functional analyses of the returned device were performed following johnson & johnson medtech procedures.Visual inspection of the device revealed no signs of damages on the sheath or dilator.The functional analysis performed did not detect leaks along the sheath body or valve.A device history record evaluation was performed and no internal actions related to the complaint were found during the review.The complaint reported by the customer was not confirmed, the hemostasis valve does not present any separation condition or damages.It is possible that procedural or handling factors contributed to the observed issues.Based on the findings, the analysis suggests that the failure is unlikely to be related to the manufacturing process.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
PREF.GUIDING SHEATH W/MULT.CRV
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21146898
Report Number2029046-2025-00174
Device Sequence Number15750522
Product Code DYB
UDI-Device Identifier10846835000047
UDI-Public(01)10846835000047(17)270831(10)18363952
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301803M
Device Lot Number18363952
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/20/2025
03/11/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/28/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEART SPAN TRANSEPTAL; NGEN; UNK_CARTO 3
Patient SexUnknown